Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 27, 2011, 9:37 PM CDT for Bailey County, Parmer County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 27, 2011, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 10:00 PM CDT | TSTM WND GST 60 | 2 Se Farwell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS54 KLUB 280237
SVRLUB
TXC017-369-280330-
/O.NEW.KLUB.SV.W.0067.110628T0237Z-110628T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
937 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PARMER COUNTY IN THE PANHANDLE OF TEXAS.
NORTHERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 1030 PM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST CAMP...OR 17 MILES WEST OF MULESHOE...AND MOVING EAST AT 15
MPH. ADDITIONAL SEVERE STORMS WERE DEVELOPING BETWEEN WEST CAMP
AND PROGRESS AND WAS ALSO MOVING EAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LARIAT...
OKLAHOMA LANE...BOVINA...PROGRESS...MULESHOE AND NEEDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AREAS OF BLOWING DUST...AND BRIEF
HEAVY RAINS ARE EXPECTED WITH THESE STORMS. TAKE COVER IN A
SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3448 10305 3460 10264 3419 10262 3398 10262
3409 10305
TIME...MOT...LOC 0235Z 261DEG 13KT 3426 10301
$$2 follow-up statements
503
WWUS54 KLUB 280256
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
956 PM CDT MON JUN 27 2011
TXC017-369-280330-
/O.CON.KLUB.SV.W.0067.000000T0000Z-110628T0330Z/
PARMER TX-BAILEY TX-
956 PM CDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BAILEY AND SOUTHERN PARMER COUNTIES UNTIL 1030 PM CDT...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN FARWELL AND WEST CAMP...OR 16 MILES WEST-NORTHWEST
OF MULESHOE...MOVING EAST-NORTHEAST AT 15 MPH. AN ADDITIONAL SEVERE
STORM WAS LOCATED BETWEEN OKLAHOMA LANE AND PROGRESS...MOVING
NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE INSIDE A STURDY BUILDING. THE STRONG WIND MAY ALSO
PRODUCE AREAS OF BLOWING DUST AND GREATLY REDUCED VISIBILITIES.
&&
LAT...LON 3448 10305 3460 10264 3419 10262 3398 10262
3409 10305
TIME...MOT...LOC 0253Z 253DEG 12KT 3430 10297
$$740
WWUS54 KLUB 280308
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 PM CDT MON JUN 27 2011
TXC017-369-280330-
/O.CON.KLUB.SV.W.0067.000000T0000Z-110628T0330Z/
PARMER TX-BAILEY TX-
1008 PM CDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BAILEY AND SOUTHERN PARMER COUNTIES UNTIL 1030 PM CDT...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FARWELL...OR 18 MILES NORTHWEST OF MULESHOE...MOVING NORTHEAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DAMAGING HAIL...DEADLY LIGHTNING...AND BRIEF HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THE STRONG WINDS MAY ALSO LOFT BLOWING DUST THAT
COULD BRIEFLY DROP VISIBILITIES.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3421 10305 3448 10305 3460 10264 3419 10262
3417 10262
TIME...MOT...LOC 0306Z 214DEG 20KT 3442 10296
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:33 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 6:33 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 633 PM CDT MON JUN 27 2011 .AVIATION... ISOLATED CONVECTION IS TRYING TO DEVELOP ALONG A STALLED FRONTAL BOUNDARY WHICH IS STRETCHED SOUTHWEST TO NORTHEAST JUST NORTH OF KLBB. FORECAST MODELS CONTINUE TO SHOW UPSCALE GROWTH OF THIS CONVECTION THIS EVENING...BUT OVERALL CONFIDENCE IN IMPACTS AT KLBB IS LOW. HAVE INTRODUCED AN INTERMITTENT MVFR VIS RESTRICTION AND CB 00-03Z... BUT CIGS SHOULD REMAIN ABOVE CRITICAL THRESHOLDS. CONFIDENCE IN CONVECTION IN VICINITY OF KCDS IS LESS...BUT THERE MODELS SHOW SOME POTENTIAL FOR LOW CLOUDS TO DEVELOP BY MORNING... MAINLY JUST NORTH OF THE TERMINAL. A LOW PROBABILITY OF BRIEF CIGS BKN020-030 MAY EXIST THERE BETWEEN 10-14Z. && .PREV DISCUSSION... /ISSUED 312 PM CDT MON JUN 27 2011/ SHORT TERM... THE MAIN FORECAST CONCERNS FOR THIS EVENING AND TONIGHT WILL PRECIPITATION CHANCES AND THE POTENTIAL FOR SOME UNCOMFORTABLE OVERNIGHT TEMPERATURES OCCURRING ONCE AGAIN ACROSS THE ROLLING PLAINS AND THE SOUTHERN SOUTH PLAINS. A SOMEWHAT COMPLICATED FORECAST HAS EVOLVED THIS AFTERNOON AS A COLD FRONT HAS PUSHED INTO THE AREA FROM THE PANHANDLE INTO THE SOUTH PLAINS. AS OF 3 PM CDT...THE MAIN FRONTAL PUSH HAS SLOWED QUITE A BIT AND WAS LOCATED GENERALLY ALONG A LINE FROM MORTON TO PLAINVIEW TO TURKEY TO MEMPHIS. NORTH OF THIS BOUNDARY...COLD AIR ADVECTION HAS KEPT TEMPERATURES OVER 20 DEGREES COOLER THAN THEY WERE YESTERDAY AT THIS TIME...WITH READINGS ACROSS THE SOUTHWESTERN PANHANDLE STRUGGLING TO CLIMB ABOVE THE LOW TO MIDDLE 90S. SOUTH OF THE BOUNDARY...TEMPERATURES ARE A BIT WARMER THOUGH STILL NOTABLY COOLER THAN YESTERDAY. STILL...HIGHS HAVE REACHED THE CENTURY MARK IN MOST PLACES AND GENERALLY SHOULD REACH THE MID TO PERHAPS THE UPPER 100S BEFORE PEAK HEATING CEASES. THE AFOREMENTIONED FRONT MAY SERVE AS A FOCUS FOR SOME HIGH-BASED CONVECTION LATER THIS AFTERNOON AND EVENING. JUST AHEAD OF THIS BOUNDARY...WINDS ARE BEGINNING TO BACK TO A MORE SE TO ESE DIRECTION WHICH WILL ENHANCE LOW-LEVEL CONVERGENCE AND PERHAPS SPARK OFF A FEW HIGH-BASED THUNDERSTORMS AS THE CAPS WEAKENS. THE NAM...WRF...AND HRRR ARE ALL INDICATING A FEW STORMS DEVELOPING ALONG THIS CONVERGENCE ZONE LATE THIS AFTERNOON AROUND 22-23Z AND DRIFTING OFF TO THE NORTH AND EAST TOWARD THE NORTHERN ROLLING PLAINS/SOUTHEAST PANHANDLE. ONE LIMITING FACTOR COULD BE A NOSE OF DRY AIR WORKING ITS WAY INTO THE SOUTHWEST PANHANDLE WHICH HAS LOWERED DEWPOINTS... KEEPING WINDS VEERED IN SEVERAL LOCATIONS SOUTH OF THE BOUNDARY AND THE BETTER MOISTURE FURTHER EAST. STILL CERTAINLY FEEL THAT SOME THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND NORTH OF THE BOUNDARY LATER THIS EVENING...THOUGH DO NOT THINK THAT MUCH IN THE WAY OF APPRECIATE RAINFALL IS LIKELY GIVEN THE HIGH DEWPOINT DEPRESSIONS. THE MAIN THREATS WITH ANY CONVECTION THAT DOES DEVELOP WILL LIKELY BE DAMAGING WIND GUSTS GIVEN THE INVERTED-V SOUNDING PROFILES AND DRY LIGHTNING. OVERNIGHT...MODELS /PARTICULARLY THE HRRR/ ARE SHOWING A COMPLEX OF STORMS ROLLING OFF OF THE MOUNTAINS AND PUSHING INTO THE PANHANDLE...WITH PERHAPS SOME OUTFLOW DRIVEN CONVECTION APPROACHING THE NORTHWESTERN/NORTH CENTRAL ZONES AFTER MIDNIGHT. GIVEN THE WNW MEAN FLOW...AM THINKING MOST OF THIS CONVECTION WILL REMAIN NORTH OF THE LUB CWA /WHICH IS REFLECTED BY MOST OF THE MODELS/. HOWEVER... CERTAINLY CANNOT RULE OUT A SLIGHT CHANCE OF STORMS IN OUR NORTHERN ZONES AFTER 06Z AND SO HAVE REFLECTED THIS THE GRIDS. OTHERWISE... TEMPERATURES SHOULD BE A FEW DEGREES COOLER THAN LAST NIGHT...BUT WILL STILL BE RATHER UNCOMFORTABLE ACROSS SOUTHERN PORTIONS OF THE SOUTH PLAINS AND OFF OF THE CAPROCK...ONLY DROPPING INTO THE MID TO UPPER 70S /WARRANTING THE HEAT ADVISORY THROUGH TOMORROW MORNING/. FOR TUESDAY...WINDS WILL SHIFT BACK TO A PREVAILING SOUTHERLY DIRECTION. GIVEN THE LOWER 700 MB TEMPERATURES AM NOT EXPECTING HIGHS TO APPROACH THE RECORD LEVELS OBSERVED THIS PAST WEEKEND. HOWEVER...WITH A STRONG UPPER-LEVEL RIDGE STILL CONTROLLING THE WEATHER AND SOME PROGGED INCREASED THICKNESS VALUES...HIGHS WILL LIKELY REACH OR EXCEED THE LOW TO MID 100S AREAWIDE. LONG TERM... HOT DRY WEATHER IS EXPECTED TO CONTINUE UP TO THE 4TH OF JULY. THE RIDGE OF HIGH PRESSURE ALOFT IS EXPECT TO PERSIST OVER THE REGION FOR THE NEXT 5 TO 7 DAYS WITH NOTHING IN THE MODELS TO SUGGEST MEANINGFUL RAINFALL CHANCES. THE ONLY SIGNIFICANT CHANGE WHEN COMPARED TO THE WEATHER OF THIS PAST WEEKEND IS THAT THE MODELS TREND TOWARD SHIFTING THE HOTTEST MID LAYER TEMPERATURES NORTHWESTWARD OFF OF OUR LOCAL AREA THUS LOWERING AFTERNOON HIGHS SLIGHTLY. WE BELIEVE GUIDANCE CONTINUES TO TREND TOO COOL CONSTANTLY TRYING TO PULL VALUES CLOSER TO CLIMOTOLOGICAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 99 67 103 68 / 30 0 0 0 0 TULIA 71 102 71 104 72 / 30 0 0 0 0 PLAINVIEW 71 101 71 103 72 / 30 0 0 0 0 LEVELLAND 71 102 68 103 70 / 30 0 0 0 0 LUBBOCK 74 102 72 104 73 / 30 0 0 0 0 DENVER CITY 68 102 68 103 69 / 20 0 0 0 0 BROWNFIELD 70 102 68 103 70 / 20 0 0 0 0 CHILDRESS 76 104 77 108 78 / 30 10 0 0 0 SPUR 76 104 74 105 75 / 10 0 0 0 0 ASPERMONT 78 106 77 107 77 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES: TXZ026-030>032-035>038-041>044. && 20
Hazardous weather outlook, Jun 27, 12:42 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1242 PM CDT MON JUN 27 2011 TXZ021>044-281745- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1242 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A COLD FRONT MOVING INTO THE AREA TODAY WILL PROVIDE A FOCUS FOR SOME HIGH-BASED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE GREATEST CHANCES WILL BE FROM AREAS ALONG AND NORTH OF THIS FRONTAL BOUNDARY THAT WILL STRETCH FROM THE SOUTHWESTERN SOUTH PLAINS INTO THE CENTRAL ROLLING PLAINS. THE PRIMARY THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE LOCALIZED DAMAGING WIND GUSTS AND DRY LIGHTNING WHICH COULD INITIATE FIRES GIVEN THE VERY DRY CONDITIONS ACROSS THE REGION. NON PRECIPITATION A HEAT ADVISORY WILL REMAIN IN EFFECT ROUGHLY ALONG AND EAST OF A SILVERTON TO LUBBOCK LINE UNTIL TUESDAY MORNING AS DAYTIME HEAT INDEX VALUES WILL APPROACH OR EXCEED 105 DEGREES THIS AFTERNOON AND COINCIDE WITH OVERNIGHT LOW TEMPERATURES REMAINING AT OR ABOVE 75 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED FIRE WEATHER CONDITIONS AND DANGEROUS HEAT LEVELS MAY RETURN TO THE AREA AGAIN LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 7:12 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 712 PM CDT MON JUN 27 2011 TXZ033-280045- COCHRAN- 712 PM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN COUNTY... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MORTON...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH AND BLOWING DUST...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 27, 7:29 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 729 PM CDT MON JUN 27 2011 TXZ027-280100- BAILEY- 729 PM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY COUNTY... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG OUTFLOW WINDS SPREADING NORTH FROM A THUNDERSTORM OVER NORTHERN COCHRAN COUNTY. THESE WINDS...AND POSSIBLY BLOWING DUST...WERE SPREADING NORTHWARD OVER EXTREME SOUTHERN BAILY COUNTY AT 25 MPH. WINDS UP TO 50 MPH AND BLOWING DUST ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 27, 9:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 929 PM CDT MON JUN 27 2011 TXZ021-027-280300- BAILEY-PARMER- 929 PM CDT MON JUN 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BAILEY AND PARMER COUNTIES... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF MULESHOE...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WIND GUSTS IN EXCESS OF 50 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 39 min |
| Jun 27, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 59 min |
| Jun 27, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.